Alert archive / Iowa / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 71, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Jun 22, 2015, 7:16 AM CDT for 7 counties in Iowa. It was in force for 44 min. 15 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2015, 7:16 AM CDT (12:16 UTC)
- Expired
- Jun 22, 2015, 8:00 AM CDT
- In force
- 44 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Butler County, IA, Franklin County, IA, Grundy County, IA, Hamilton County, IA, Hardin County, IA, Webster County, IA, Wright County, IA
The radar
The Des Moines radar (KDMX), 99 km from the middle of the area, began a volume at 12:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 7:17 AM CDT | TSTM WND DMG | Clarion, IA | POWER LINES AND TREE LIMBS DOWN THROUGHOUT THE TOWN. TIME ESTIMATED BY RADAR. REPORT VIA WOI. |
| Jun 22, 7:19 AM CDT | TSTM WND DMG | 3 W Galt, IA | PREFABRICATED HOUSE MOVED OFF FOUNDATION...SIGNIFICANT HOG FACILITY DAMAGE AT SAME LOCATION...TIME RADAR ESTIMATED |
| Jun 22, 7:20 AM CDT | TSTM WND DMG | 3 Wnw Galt, IA | SIGNIFICANT DAMAGE TO CHICKEN FACILITIES...JUST NORTH OF INTERSECTION OF 250TH AND QUINCY AVENUE...TIME RADAR ESTIMATED |
| Jun 22, 7:21 AM CDT | TSTM WND DMG | 2 W Galt, IA | HIGHWAY 69 CLOSED FROM 250TH TO 260TH AVENUE BECAUSE OF DOWNED POWERLINES AND POWERPOLES...TIME RADAR ESTIMATED |
| Jun 22, 7:23 AM CDT | TSTM WND DMG | Eagle Grove, IA | 6 TO 8 INCH DIAMETER TREE LIMBS DOWN |
| Jun 22, 7:28 AM CDT | TSTM WND DMG | 3 N Hampton, IA | POWER LINES DOWN ALONG HIGHWAY 65 BETWEEN HAMPTON AND SHEFFIELD. 12 INCH DIAMETER LIMBS ALSO DOWN IN HAMPTON. TIME ESTIMATED FROM RADAR. |
| Jun 22, 7:30 AM CDT | TSTM WND DMG | Hampton, IA | POWERLINES DOWN IN THE CITY |
| Jun 22, 7:35 AM CDT | TSTM WND DMG | Iowa Falls, IA | SPOTTER REPORTS LARGE TREE DOWN ACROSS DRIVEWAY |
| Jun 22, 7:38 AM CDT | TSTM WND DMG | Dumont, IA | TREES BLOWN DOWN IN AND AROUND TOWN...TIME ESTIMATED FROM RADAR |
| Jun 22, 7:38 AM CDT | TSTM WND DMG | Dumont, IA | THREE FOOT IN DIAMETER TREES DOWN IN TOWN. POWER LINES DOWN THROUGHOUT TOWN. |
| Jun 22, 7:40 AM CDT | TSTM WND DMG | Iowa Falls, IA | LIVESTOCK TRAILER BLOWN OVER VIA PICTURE SENT TO LOCAL MEDIA...RADAR TIME ESTIMATED |
| Jun 22, 7:40 AM CDT | TSTM WND DMG | Iowa Falls, IA | LARGE TREES DOWN IN IOWA FALLS. PUBLIC POST TO WHO TV FACEBOOK PAGE. TIME ESTIMATED FROM RADAR. |
| Jun 22, 7:41 AM CDT | TSTM WND DMG | Bristow, IA | TREES ACROSS ROAD...130TH AND HICKORY TREE ROAD |
| Jun 22, 7:46 AM CDT | TSTM WND DMG | Allison, IA | INTERMITTENT TREES DOWN FROM ALLISON SOUTH THROUGH APLINGTON |
| Jun 22, 7:48 AM CDT | TSTM WND DMG | 5 Se Greene, IA | GRAIN ELEVATOR DAMAGE...EXTENT UNKNOWN...TIME RADAR ESTIMATED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 15 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 22, 5:33 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 0.3 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 156 J/kg
- Mixed-layer CIN
- -219 J/kg
- Mixed-layer LCL
- 1177 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
370
WUUS53 KDMX 221216
SVRDMX
IAC023-069-075-079-083-187-197-221300-
/O.NEW.KDMX.SV.W.0071.150622T1216Z-150622T1300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
716 AM CDT MON JUN 22 2015
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEBSTER COUNTY IN CENTRAL IOWA...
FRANKLIN COUNTY IN NORTH CENTRAL IOWA...
BUTLER COUNTY IN NORTH CENTRAL IOWA...
HAMILTON COUNTY IN CENTRAL IOWA...
HARDIN COUNTY IN CENTRAL IOWA...
WRIGHT COUNTY IN NORTH CENTRAL IOWA...
NORTHWESTERN GRUNDY COUNTY IN CENTRAL IOWA...
* UNTIL 800 AM CDT
* AT 716 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES NORTHEAST OF BELMOND TO 4 MILES WEST OF BIG
WALL LAKE TO 7 MILES NORTH OF GOWRIE...MOVING EAST AT 70 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
FORT DODGE...WEBSTER CITY...IOWA FALLS...HAMPTON...CLARION...
ELDORA...ALLISON...EAGLE GROVE...BELMOND...PARKERSBURG...ACKLEY...
CLARKSVILLE...JEWELL JUNCTION...SHEFFIELD...GREENE...APLINGTON...
FORT DODGE REGIONAL AIRPORT...ELM LAKE...BIG WALL LAKE AND HUBBARD.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 129 AND 177.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 4247 9280 4221 9343 4234 9425 4249 9444
4262 9443 4265 9432 4264 9397 4283 9397
4291 9387 4291 9255 4283 9255
TIME...MOT...LOC 1216Z 281DEG 61KT 4294 9345 4263 9373 4238 9429
HAIL...0.75IN
WIND...60MPH
$$
LEE1 follow-up statement
842
WWUS53 KDMX 221240
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
740 AM CDT MON JUN 22 2015
IAC023-069-075-079-083-187-197-221300-
/O.CON.KDMX.SV.W.0071.000000T0000Z-150622T1300Z/
WEBSTER IA-FRANKLIN IA-BUTLER IA-HAMILTON IA-HARDIN IA-WRIGHT IA-
GRUNDY IA-
740 AM CDT MON JUN 22 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 AM CDT
FOR NORTHEASTERN WEBSTER...FRANKLIN...BUTLER...HAMILTON...HARDIN...
WRIGHT AND NORTHWESTERN GRUNDY COUNTIES...
AT 740 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES WEST OF GREENE TO 3 MILES NORTHEAST OF IOWA
FALLS TO 7 MILES WEST OF JEWELL JUNCTION...MOVING EAST AT 70 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
WEBSTER CITY...IOWA FALLS...HAMPTON...CLARION...ELDORA...ALLISON...
EAGLE GROVE...BELMOND...PARKERSBURG...ACKLEY...CLARKSVILLE...JEWELL
JUNCTION...SHEFFIELD...GREENE...APLINGTON...ELM LAKE...BIG WALL
LAKE...HUBBARD...ALDEN AND WELLSBURG.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 129 AND 178.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4247 9280 4221 9343 4232 9413 4264 9402
4264 9397 4268 9397 4291 9360 4291 9255
4283 9255
TIME...MOT...LOC 1240Z 281DEG 61KT 4287 9294 4256 9322 4231 9378
HAIL...0.75IN
WIND...60MPH
$$
LEEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 6:26 AM CDT, 50 minutes earlier.
Area forecast discussion, Jun 22, 6:26 AM CDT, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 626 AM CDT MON JUN 22 2015 .SHORT TERM /TODAY/... ISSUED AT 357 AM CDT MON JUN 22 2015 THE OVERALL FORECAST SETUP FOR TODAY IS REMARKABLY SIMILAR TO THAT OF SATURDAY...JUST TWO DAYS AGO. ONCE AGAIN A LARGE MESOSCALE CONVECTIVE SYSTEM IS BARRELING EASTWARD ACROSS SOUTH DAKOTA AT THIS HOUR...AND WILL AFFECT NORTHERN IOWA BETWEEN ABOUT 5 AND 9 AM THIS MORNING WITH SEVERE WEATHER POSSIBLE. THE AIRMASS AHEAD OF AND SOUTH OF THIS SYSTEM...OVER MOST OF IOWA...IS VERY UNSTABLE WITH DEEP ATMOSPHERIC MOISTURE PRESENT. THE EARLY MORNING MCS WILL LEAVE IN ITS WAKE AN OUTFLOW BOUNDARY STRETCHING SOMEWHERE ACROSS CENTRAL OR NORTHERN IOWA...WITH A COOL FRONT COMING IN FROM THE NORTHWEST ON ITS HEELS THIS AFTERNOON. ONCE AGAIN THESE BOUNDARIES WILL PROVIDE A FOCUS FOR CONVECTIVE DEVELOPMENT LATER IN THE DAY. THERE MAY BE SOME ISOLATED TO SCATTERED THUNDERSTORM DEVELOPMENT FROM LATE MORNING INTO EARLY AFTERNOON...BUT ALL INDICATIONS ARE THAT MID LEVEL CAPPING WILL MITIGATE THIS POSSIBILITY. HOWEVER...AS WE REACH PEAK HEATING IN THE AFTERNOON AND EVENING INITIATION SHOULD OCCUR ON THE BOUNDARY/IES SOMEWHERE ACROSS THE SOUTHEASTERN HALF OF THE FORECAST AREA...AGAIN EXACTLY AS OCCURRED TWO DAYS AGO...AND ONCE AGAIN WITH A THREAT OF ALL MODES OF SEVERE WEATHER AS OUTLINED BY SPC PRODUCTS. HAVE INCREASED MAX TEMPERATURES AND DEWPOINTS A BIT TODAY AS STIFF SOUTHWEST BREEZES WILL PUMP IN HOT AND HUMID AIR EVERYWHERE SOUTH OF THE APPROACHING BOUNDARY/IES...MAKING FOR A VERY MUGGY DAY ONCE AGAIN WITH HEAT INDEX VALUES IN THE LOW 100S ACROSS SOUTHERN IOWA IN THE AFTERNOON. .LONG TERM /TONIGHT THROUGH SUNDAY/... ISSUED AT 357 AM CDT MON JUN 22 2015 EXPECT TUESDAY TO BE MORE OR LESS A COOLER VERSION OF SUNDAY AS HIGH PRESSURE SHOULD START OVER SD AT 12Z TUE...MAKING IT TO CENTRAL IA BY 00Z WED. WITH OVERNIGHT CAA NOW ALL BUT A LOCK...TEMPERATURES CONTINUE TRENDING DOWNWARD IN TEMPERATURES AS 850MB TEMPS NOW MAKING IT DOWN TO 12C ACROSS OUR NORTH AND AROUND 16C IN OUR SOUTH. SOURCE REGION OF KINL AND KGGW 00Z SOUNDINGS INITIALIZE WELL WITH THESE TEMPS. HAVE THUS DROPPED MIN AND MAX TEMPS EVEN FURTHER FROM PVS FCSTS. MODELS LIKELY HAVING CONVECTIVE FEEDBACK ISSUES FOR TUE PM AND ARE OVERALL BRINGING IN POPS TOO FAR NORTH TOO FAST. GREAT RUN-TO-RUN CONSISTENCY OF BOUNDARY OF THETA-E ADVECTION ASSOCIATED WITH A SHORTWAVE EJECTING OFF THE ROCKIES. THIS BOUNDARY WILL PUSH NORTHWARD INTO SOUTHERN IA...NEARING THE DSM METRO BY 12Z WED. PWATS WITH THIS SETUP ARE SLATED TO BE IN THE 1.75 TO 2 INCH RANGE AND 0-6KM MIXING RATIOS TO BE UP TO 8 G/KG. INTERESTING DEVELOPMENT HAS TAKEN PLACE IN THAT TODAY/S 00Z MODEL SOLUTIONS SHOWING AGREEMENT WITH PUSHING A BOUNDARY BEHIND THE SHORTWAVE THROUGH IOWA. THIS SCENARIO RESEMBLES THE BOUNDARY PASSAGES FROM THIS PAST SATURDAY AND MONDAY AFTERNOON. MODELS AGREE ON THE FEATURE...BUT THE TIMING/LOCATION IS WAY OFF AS THE NAM AND GFS ARE A SOLID 12 HOURS APART...WITH THE NAM BEING FASTER. AS WITH PREVIOUS DAYS...SVR WX THREAT DEPENDENT ON WHERE BOUNDARY IS DURING PEAK HEATING HOURS. AS OF NOW...LOOKING LIKE NW PART OF CWA MAY BE UNDER THREAT. HOPEFULLY 12Z RUNS WILL BRING BETTER RESOLUTION. FOR FRIDAY INTO NEXT WEEKEND...HUGE 500MB RIDGE OVER THE MOUNTAIN WEST WILL SHIFT DMX CWA INTO MORE NORTHWESTERLY FLOW. EXTENDED RANGE MODELS STILL NOT ABLE TO RESOLVE SHORTWAVE TIMING AND LOCATION SO HAVE LEFT SOME BLANKET POPS IN THERE FOR NOW. 850 MB TEMPS VERY SIMILAR TO TUESDAY/S VALUES. DIFFERENCE BTX TUESDAY AND THIS WEEKEND IS MORE CLOUD COVER LOOKING LIKELY SO HAVE LOWERED TEMPS A FEW DEGREES AGAINST GUIDANCE...WHICH OFFERED A SOLUTION CLOSER TO TUESDAY/S TEMPERATURES IN THE LOW 80S. && .AVIATION...22/12Z ISSUED AT 626 AM CDT MON JUN 22 2015 PERIODS OF THUNDERSTORMS TODAY WITH A LOT OF LOW CLOUDS AROUND AND A COOL FRONT COMING IN DURING THE AFTERNOON/EVENING. HAVE TAKEN BEST GUESS AT TIMING OF MVFR OR LOWER CIGS AND TS EFFECTS BUT AMENDMENTS ARE LIKELY. THE FRONT WILL CLEAR THINGS OUT THIS EVENING...WITH VFR CONDITIONS EXPECTED TONIGHT. && .DMX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...LEE LONG TERM...KOTENBERG AVIATION...LEE
Hazardous weather outlook, Jun 22, 4:31 AM CDT, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 431 AM CDT MON JUN 22 2015 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-230945- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 431 AM CDT MON JUN 22 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED THIS MORNING AND THIS AFTERNOON. A FEW STORMS MAY BE STRONG TO SEVERE THIS MORNING ACROSS THE NORTH...WITH DAMAGING WINDS THE MAIN THREAT. A FEW STORMS THIS AFTERNOON MAY BE STRONG TO SEVERE THIS AFTERNOON...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ADDITIONAL THUNDERSTORMS ARE POSSIBLE WEDNESDAY INTO THURSDAY MORNING. A FEW OF THESE STORMS MAY BE STRONG WEDNESDAY AFTERNOON. PERIODIC THUNDERSTORMS ARE POSSIBLE LATE THURSDAY THROUGH SUNDAY. AT THIS TIME...THE SEVERE WEATHER THREAT IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY AT TIMES TODAY. KOTENBERG
In the hours before
Local storm report, Jun 22, 6:16 AM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
616 AM CDT MON JUN 22 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 AM HAIL FOREST CITY 43.26N 93.64W
06/22/2015 E1.00 INCH WINNEBAGO IA PUBLIC
QUARTER SIZE HAIL REPORTED AT SHERIFF'S
OFFICE. REPORT VIA SOCIAL MEDIA
&&
NWS DES MOINES IA
IRIS SYSTEMLocal storm report, Jun 22, 6:22 AM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
622 AM CDT MON JUN 22 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0616 AM TSTM WND DMG 4 SW ESTHERVILLE 43.36N 94.89W
06/22/2015 EMMET IA EMERGENCY MNGR
TREES REPORTED DOWN IN ESTHERVILLE AND SW OF
TOWN. WINDS ESTIMATED TO BE GREATER THAN 50
MPH.
&&
NWS DES MOINES IA
IRIS SYSTEMLocal storm report, Jun 22, 6:28 AM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
628 AM CDT MON JUN 22 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0619 AM TSTM WND GST 2 WNW GRUVER 43.40N 94.75W
06/22/2015 M59 MPH EMMET IA ASOS
ESTHERVILLE ASOS AT ESTHERVILLE MUNICIPAL
AIRPORT MEASURED 59 MPH WIND GUST AT 6:19
AM.
&&
NWS DES MOINES IA
IRIS SYSTEMLocal storm report, Jun 22, 6:47 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
647 AM CDT MON JUN 22 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0646 AM TSTM WND DMG ALGONA 43.07N 94.23W
06/22/2015 KOSSUTH IA EMERGENCY MNGR
POWER POLES DOWN IN THE CITY. WINDS
ESTIMATED UP TO 60 MPH. SOME MINOR FLOODING
OCCURRING IN A LOW SPOT IN THE CITY.
&&
NWS DES MOINES IA
IRIS SYSTEMLocal storm report, Jun 22, 7:01 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
701 AM CDT MON JUN 22 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 AM TSTM WND DMG PLOVER 42.88N 94.62W
06/22/2015 POCAHONTAS IA PUBLIC
WINDS ESTIMATED AT 70 MPH. TREE LIMBS DOWN.
WINDS MEASURED AT PERSONAL WEATHER STATION
NOT IN THE BEST LOCATION WAS 58 MPH.
&&
NWS DES MOINES IA
IRIS SYSTEMLocal storm report, Jun 22, 7:08 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
708 AM CDT MON JUN 22 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM TSTM WND DMG WESLEY 43.09N 93.99W
06/22/2015 KOSSUTH IA EMERGENCY MNGR
TREES AND TREE BRANCHES DOWN IN WESLEY AND
ST. BENEDICT.
&&
NWS DES MOINES IA
IRIS SYSTEMThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 9:49 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Madison, Union, Warren | 39 min |
| Jun 22, 5:32 AM CDT | Severe Thunderstorm Warning | DMX | Kossuth, Winnebago | 28 min |
| Jun 22, 5:35 AM CDT | Severe Thunderstorm Warning | DMX | Emmet, Palo Alto | 25 min |
| Jun 22, 5:58 AM CDT | Severe Thunderstorm Warning | DMX | Emmet, Humboldt, Kossuth, Palo Alto, Pocahontas | 47 min |
| Jun 22, 5:59 AM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Hancock, Winnebago, Worth | 46 min |
| Jun 22, 6:43 AM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Hancock, Humboldt, Kossuth, Palo Alto, Pocahontas and 4 more | 47 min |
| Jun 22, 6:55 AM CDT | Tornado Warning | DMX | Humboldt, Wright | 35 min |
| Jun 22, 7:33 AM CDT | Wind Advisory | DMX | Calhoun, Cerro Gordo, Emmet, Franklin, Hancock, Humboldt and 8 more | 2 hr |
| Jun 22, 7:54 AM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Bremer, Butler, Franklin, Grundy, Hamilton and 1 more | 51 min |
| Jun 22, 7:55 AM CDT | High Wind Warning | DMX | Cerro Gordo, Emmet, Hancock, Kossuth, Palo Alto, Winnebago and 1 more | 65 min |
| Jun 22, 8:22 AM CDT | Severe Thunderstorm Warning | DMX | Tama | 36 min |
| Jun 22, 8:38 AM CDT | Special Weather Statement | DMX | Cerro Gordo, Franklin, Hamilton, Hancock, Humboldt, Kossuth and 3 more | 82 min |
| Jun 22, 9:24 AM CDT | Severe Thunderstorm Warning | DMX | Humboldt, Webster, Wright | 44 min |
| Jun 22, 10:06 AM CDT | Severe Thunderstorm Warning | DMX | Tama | 20 min |
| Jun 22, 11:06 AM CDT | Special Weather Statement | DMX | Black Hawk, Grundy | 39 min |
| Jun 22, 5:08 PM CDT | Tornado Warning | DMX | Lucas, Marion, Monroe | 37 min |
| Jun 22, 5:44 PM CDT | Tornado Warning | DMX | Monroe | 31 min |
| Jun 22, 6:10 PM CDT | Tornado Warning | DMX | Appanoose, Davis, Monroe, Wapello | 20 min |
| Jun 22, 6:30 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Davis | 45 min |
| Jun 22, 6:33 PM CDT | Flash Flood Warning | DMX | Mahaska, Monroe, Wapello | 6 hr |
| Jun 22, 6:44 PM CDT | Tornado Warning | DMX | Davis | 16 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.